Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 233, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2023, 9:17 PM CDT for Bastrop County, Fayette County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2023, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 3, 2023, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Fayette County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:12 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 3, 7:12 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 712 PM CDT Sat Jun 3 2023 ...New UPDATE... .UPDATE... Issued at 704 PM CDT Sat Jun 3 2023 Storms across the Rio Grande area especially entering the southwest part of Dimmit County as of this writing to be strong to severe. After coordinating with SPC, a Severe Thunderstorm Watch was issued for Dimmit County through 1 AM CDT Sunday. The main severe weather hazards are large to very large hail up to ping pong size and wind gusts up to 70 mph. && .SHORT TERM... (Tonight through Sunday night) Issued at 148 PM CDT Sat Jun 3 2023 Weather across the area at the present time is relatively quiet. This morning started out cool and dry in the wake of the overnight MCS, but dewpoints have creeped back into the 60s and 70s with temperatures in the 80s. Skies remain partly cloudy with light southerly winds in place. Convection chances late this afternoon and tonight remain a low confidence forecast, but it appears there are two main areas to watch for possible development and movement into the CWA. The first is activity west of the Rio Grande that should initiate after 4 pm. There will be a window for this activity to congeal into a complex and become cold pool dominate and progress into the western counties. Latest runs of the HRRR show this most likely happening in the southwestern CWA near Maverick, Dimmit, and Zavala County after 7-8 pm before likely moving into the CRP CWA by 11 pm. With this potential MCS, there is the chance for some strong to severe winds and perhaps small hail as well. SPC has this general area in a Slight Risk of severe storms in the latest Day 1 outlook. The second area to watch will be possible development of showers and storms just north of the Hill Country around 7 pm. The past few runs of the HRRR are consistently showing this activity growing upscale into an MCS with the system moving into the Hill Country then into the I35 corridor after midnight. Will have to watch this, but have increased PoPs for this area tonight to 40-50 percent for now. Overall severe chances will be likely lower with this system but will have to monitor for possible winds. There is a marginal risk for this area in the Day 1 outlook. Lows tonight will likely be in the 60s across the area. For tomorrow, much of the forecast will be dependent on what happens tonight. If we get a large complex moving through the area after midnight, we will likely see less activity tomorrow afternoon with only scattered activity possible. Latest run of the NBM has 60-70 PoPs in the north tomorrow but has not picked up the overnight system yet. Toned PoPs tomorrow down a bit given the risk of the overnight system. Highs will be in the 80s for much of the area. Will keep 20 PoPs for much of the area tomorrow night. Lows will be in the 60s to near 70 once again. && .LONG TERM... (Monday through Saturday) Issued at 148 PM CDT Sat Jun 3 2023 Majority of the long term forecast consists of a northwesterly flow aloft as weak ridging establishes from Northern Mexico into the New Mexico region. The flow eventually looks to flatten toward later in the week and into next weekend. The precipitable water values over the region will remain within 1 standard deviation of normal for this time of year. The best rain and storm chances are expected to concentrate through early week and will continue to primarily be driven by mesoscale processes, like convective outflow and complex propagations. Locally heavy downpours are possible with convection through Tuesday night and this may result in the concern for some low end flooding at times. WPC continues to highlight much of the area under a level 1 of 4 risk for excessive rainfall through that time. While the better rain and storm chances decline into mid to late week, there could be enough lingering moisture and lift to allow the opportunity for low end PoPs of around 10 to 20 percent across the region. This includes the possible interaction with the sea breeze. Temperatures look to steadily warm through the long term back to near normal by the end of the week before trending slightly above the seasonable average into next weekend. Conditions will trend on the humid side as well with the modest low-level onshore east to southeast flow from off the Gulf of Mexico. However, if a convective complex at any time is able to advance across the region in any similar fashion as last night, then some cooler temperatures and a more refreshing feel within the air may result as the atmosphere would likely need some time to recharge on bringing back the warm and more humid airmass. && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Sat Jun 3 2023 VFR conditions are expected across the I-35 sites this evening. A cluster of storms is expected later tonight to push across the I-35 terminal and impact the San Antonio area airports around midnight and early overnight. For KAUS, decided to go with VCTS for 02z as a storm over the Hill Country pushes to the southeast. For KDRT, storms have been developing for the last several hours over Mexico and now slowly affecting the Rio Grande but not yet the KDRT. Decided to go with VCTS for now and planning to adjust accordingly with radar trends and new hires data. MVFR and even IFR cigs could be possible if any of these storms move overhead the terminals. Winds will be light and variable for the most part with the exception of thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 90 67 87 / 40 50 20 50 Austin Bergstrom Intl Airport 67 88 65 86 / 30 40 20 50 New Braunfels Muni Airport 68 88 65 86 / 30 40 20 50 Burnet Muni Airport 66 85 65 83 / 40 60 30 50 Del Rio Intl Airport 68 91 69 90 / 50 20 10 20 Georgetown Muni Airport 67 88 65 85 / 30 60 30 50 Hondo Muni Airport 67 88 66 86 / 40 30 20 40 San Marcos Muni Airport 67 88 65 86 / 30 40 20 50 La Grange - Fayette Regional 69 87 66 85 / 10 50 30 50 San Antonio Intl Airport 69 89 67 86 / 40 40 20 40 Stinson Muni Airport 69 89 68 87 / 40 30 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...04 Aviation...17
Hazardous weather outlook, Jun 3, 1:48 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 148 PM CDT Sat Jun 3 2023 TXZ171>173-183>194-202>209-217>225-228-041900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 148 PM CDT Sat Jun 3 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There is a Level 1 out of 5 risk for severe storms across portions of the Rio Grande Plains, southern Edwards Plateau, Hill Country and I-35 corridor late this afternoon and tonight. A level 2 risk in in place for the Winter Garden region near Maverick County. Any severe storms that form will be capable of producing damaging wind gusts and large hail. In addition, locally heavy rainfall is possible with these storms. There is a Level 1 out of 4 risk for excessive rainfall that could lead to flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms could produce heavy rainfall Sunday through Tuesday. There is a Level 1 out of 4 risk for excessive rainfall that could lead to flooding during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 3, 8:13 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
813 PM CDT Sat Jun 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 4 SE Liberty Hill 30.63N 97.87W
06/03/2023 M0.75 inch Williamson TX Public
Dime sized hail reported through mPing.
&&
JRLocal storm report, Jun 3, 8:32 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
832 PM CDT Sat Jun 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Hail 1 ESE Leander 30.55N 97.84W
06/03/2023 E0.75 inch Williamson TX Public
Report from mPING.
&&
JRSpecial weather statement, Jun 3, 8:33 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
833 PM CDT Sat Jun 3 2023
TXZ218-228-040215-
Dimmit TX-Zavala TX-
833 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of northern Dimmit and
eastern Zavala Counties through 915 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Loma Vista, or 9 miles southwest of Batesville.
This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville, Las
Colonias, Winter Haven, Chula Vista-River Spur, Brundage, Carrizo
Hill, Loma Vista and Las Vegas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
&&
LAT...LON 2853 10005 2900 9983 2890 9941 2876 9941
2845 9946
TIME...MOT...LOC 0133Z 278DEG 4KT 2884 9972
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Jun 3, 9:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
903 PM CDT Sat Jun 3 2023
TXZ173-191>193-208-040245-
Caldwell TX-Williamson TX-Bastrop TX-Hays TX-Travis TX-
903 PM CDT Sat Jun 3 2023
...Strong thunderstorms will impact portions of south central
Williamson, Caldwell, southeastern Hays, central Travis and Bastrop
Counties through 945 PM CDT...
At 903 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Anderson Mill to near Onion Creek to near
Wimberley. Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Cedar Park, San Marcos, Pflugerville, Kyle, Buda, Lockhart,
Elgin, Bastrop, Wimberley, Tanglewood Forest, Anderson Mill, Austin
Bergstrom Int Airport, Windemere, Manor, West Lake Hills, Woodcreek,
Rollingwood, Martindale and Uhland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2997 9728 2973 9769 3002 9811 3024 9790
3051 9780 3032 9717 3029 9714
TIME...MOT...LOC 0203Z 295DEG 36KT 3044 9776 3018 9776 3003 9801
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CPLocal storm report, Jun 3, 9:10 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
910 PM CDT Sat Jun 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Hail 2 NNE San Leanna 30.17N 97.81W
06/03/2023 E0.50 inch Travis TX Public
Report from mPING.
&&
JRSpecial weather statement, Jun 3, 9:11 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
911 PM CDT Sat Jun 3 2023
TXZ193-209-040300-
Bastrop TX-Fayette TX-
911 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of east central Bastrop
and central Fayette Counties through 1000 PM CDT...
At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smithville, Plum, West Point, Winchester, Kirtley and Buescher State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2997 9691 2985 9706 3004 9720 3013 9706
3011 9704 3004 9702 3005 9698
TIME...MOT...LOC 0211Z 148DEG 13KT 3001 9706
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Hays | 43 min |
| Jun 3, 7:17 PM CDT | Special Weather Statement | EWX | Dimmit, Kinney, Maverick, Zavala | 58 min |
| Jun 3, 7:25 PM CDT | Special Weather Statement | EWX | Gillespie | 35 min |
| Jun 3, 7:28 PM CDT | Special Weather Statement | EWX | Burnet | 32 min |
| Jun 3, 7:55 PM CDT | Special Weather Statement | EWX | Blanco, Hays, Williamson | 35 min |
| Jun 3, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis, Williamson | 47 min |
| Jun 3, 8:33 PM CDT | Special Weather Statement | EWX | Zavala | 42 min |
| Jun 3, 9:03 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Hays, Travis | 42 min |
| Jun 3, 9:11 PM CDT | Special Weather Statement | EWX | Fayette | 49 min |
| Jun 3, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 61 min |
| Jun 3, 9:20 PM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 40 min |
| Jun 3, 9:36 PM CDT | Special Weather Statement | EWX | Fayette | 39 min |
| Jun 3, 9:55 PM CDT | Areal Flood Advisory | EWX | Frio, Uvalde, Zavala | 95 min |
| Jun 3, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee | 58 min |
| Jun 3, 10:10 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 3 hr |
| Jun 3, 10:21 PM CDT | Special Weather Statement | EWX | Atascosa | 39 min |
| Jun 3, 10:36 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 30 min |
| Jun 3, 10:55 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio, Wilson | 50 min |
| Jun 3, 11:38 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Jun 4, 12:02 AM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| Jun 4, 12:29 AM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Jun 4, 1:09 AM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe | 111 min |
| Jun 4, 1:17 AM CDT | Special Weather Statement | EWX | Guadalupe | 28 min |
| Jun 4, 1:31 AM CDT | Special Weather Statement | EWX | Blanco | 29 min |
| Jun 4, 3:07 AM CDT | Special Weather Statement | EWX | Llano | 38 min |
| Jun 4, 3:16 AM CDT | Special Weather Statement | EWX | Gillespie | 29 min |
| Jun 4, 3:32 AM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 2 hr |
| Jun 4, 4:01 AM CDT | Special Weather Statement | EWX | Gillespie | 29 min |
| Jun 4, 4:33 AM CDT | Areal Flood Advisory | EWX | Gillespie | 19 min |
| Jun 4, 4:52 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 4, 2:11 PM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Jun 4, 2:20 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Jun 4, 2:34 PM CDT | Special Weather Statement | EWX | Uvalde | 26 min |
| Jun 4, 2:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 38 min |
| Jun 4, 2:46 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 3 hr |
| Jun 4, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 33 min |
| Jun 4, 3:12 PM CDT | Special Weather Statement | EWX | Bexar, Medina | 63 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 11 min |
| Jun 4, 3:28 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| Jun 4, 3:55 PM CDT | Special Weather Statement | EWX | Fayette | 65 min |
| Jun 4, 3:58 PM CDT | Special Weather Statement | EWX | Medina | 47 min |
| Jun 4, 4:19 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 41 min |
| Jun 4, 4:32 PM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 45 min |
| Jun 4, 5:06 PM CDT | Special Weather Statement | EWX | Medina | 39 min |
| Jun 4, 5:28 PM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 3 hr |
| Jun 4, 5:34 PM CDT | Special Weather Statement | EWX | Uvalde | 56 min |
| Jun 4, 5:39 PM CDT | Special Weather Statement | EWX | Atascosa | 51 min |
| Jun 4, 6:15 PM CDT | Special Weather Statement | EWX | Atascosa | 45 min |
| Jun 4, 6:22 PM CDT | Special Weather Statement | EWX | Uvalde | 38 min |
| Jun 4, 6:58 PM CDT | Special Weather Statement | EWX | Uvalde | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.